View Full Version : Keeping my weight stable on Zyprexa Zydis...


netsavy006
02-21-09, 04:11 PM
To help avoid a double post, I'll just post a link to my origonal post. I thought I'd get more attention here. Here's the link to my first/original post:

http://www.addforums.com/forums/showthread.php?t=63938

Scarletta
02-21-09, 07:01 PM
I see you are taking Topamax. That is supposed to be good for counteracting weight gain from antipsychotics and antidepressants.

netsavy006
02-21-09, 07:12 PM
True. My pdoc says that Topamax decreases appetite. Since starting Topamax as a mood stabilizer on October 27th 2008 (w/o Zyprexa Zydis), I've only lost 2lbs. Went from 150lbs to 148lbs. And that was in January when I was weighed. Do you think Topamax could help counteract or help prevenent some (if not all) of the weight gain from the Zydis?

(Of course I will follow the right diet and exercise to compliment this)...

Scarletta
02-21-09, 08:04 PM
I couldn't say for sure. But it might. It's not inevitable that you gain weight on the newer atypical antipsychotics like Zyprexa. Although it is common. A stimulant would counteract it, but with your history I am sure they won't prescribe one of those, and for losing weight they are reserved for only the most seriously obese people and for short term only.

How tall are you? Why are you scared of gaining weight? You only weigh 150- that's pretty skinny in my mind.

You just have to be extra careful to control your appetite and not eat mindlessly- just eat small, frequent meals, never getting to the point of fullness. Exercising moderately,

And if you do end up gaining a ton of weight you can be switched to a different med so I wouldn't worry about it until , or if, it happens!

KFC in CA
02-21-09, 08:17 PM
Were you taking zydis before?
Were you on Topamx before?

Zydis tends to cause less of a problem with weight gain than regular Zyprexa. If you were on the regular before, then you should see less of the side effect this time.

Similarly, if you were not on Topamax before, then that's another change that should work in your favor.

Also, if you are more aware now, you'll probably be much more conscious of what you eat and of exercising regularly.

As Scarletta said, be extra careful to control your appetite and be sure to exercise regularly. I'd also say to try to relax about the problem since right now it is only a potential problem. Take care to not drive yourself nuts with worry. If you gain a couple pounds, then tighten the diet a little and/or exercise a little longer. That is the warning sign. If it happens, respond accordingly. If it doesn't occur, ah, no problem.

netsavy006
02-21-09, 08:28 PM
Thanks you guys. My height is 5' 8" and I'm male if that helps any. I don't know my current BMI...

I've never taken Zyprexa Zydis and Topamax together. Only separately, so this is going to be one interesting ride...

I'm scared of weight gain because there are numerous medical problems in the family:
high blood pressure, high cholesterol, heart disease, stroke, diabetes...